MAUDE Adverse Event Report: INFANT VENTILATOR BREATHING CIRCUIT; BTT

INFANT VENTILATOR BREATHING CIRCUIT; BTT
Model Number RT226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint rt226 infant low flow breathing circuits was recently received at fisher & paykel healthcare (f&p) in (b)(6) for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that a rt226 infant low flow breathing circuit had a hole in the and failed the ventilator leak test before use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt226 infant ventilator breathing circuit was returned to fisher & paykel healthcare (f&p) in new zealand where it was visually inspected.Results: visual inspection revealed a hole was found in the inspiratory limb.The hole was about 45 cm from the patient end connector.Conclusion: we are unable to determine the cause of the event.However, it is most likely that the hold on the inspiratory limb was due to a puncture by a sharp object.All rt226 infant ventilator breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The user instructions that accompany the rt226 also state the following: "do not stretch or milk the tubing"."visually inspect breathing sets for damaged (e.G.A crushed tube or cracked connector) before use and replace if damaged."appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that a rt226 infant ventilator breathing circuit had a hole in the and failed the ventilator leak test before use.There was no patient involvement.

Brand Name
INFANT VENTILATOR BREATHING CIRCUIT
Common Device Name
BTT
MDR Report Key10912710
Report Number9611451-2020-01086
Device Sequence Number4295249
Product Code BTT
UDI-Device Identifier09420012431165
UDI-Public010942001243116510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT226
Device Catalogue NumberRT226
Device Lot Number2100980109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1